Alabama, 2008Drought in Alabama, March 1 to 31, 2008
March 1 to 31, 2008 · NWS BMX · 35 events in 35 counties and zones
Several storm systems across Central Alabama brought limited improvement to the ongoing drought, that had begun in the Spring of 2007. In the first week of March, the last remaining area of Exceptional (D4) Drought was eliminated in Central Alabama, and by the end of the month, the area of Extreme (D3) Drought had been reduced as well.
Every event with a place to put it; 35 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 35
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several storm systems across Central Alabama brought limited improvement to the ongoing drought, that had begun in the Spring of 2007. In the first week of March, the last remaining area of Exceptional (D4) Drought was eliminated in Central Alabama, and by the end of the month, the area of Extreme (D3) Drought had been reduced as well. This area was roughly from the cities of Birmingham, Centreville, Selma, Montgomery, and Auburn, north and eastward. Most of the remainder of Central Alabama remained in Moderate (D1) to Severe (D2) Drought.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Feb 29, 11:59 PM CST, 1 minute earlier.
Area forecast discussion, Feb 29, 11:59 PM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1159 PM CST FRI FEB 29 2008
.UPDATE...AVIATION DISCUSSION HAS BEEN UPDATED.
&&
.DISCUSSION...
ISSUED A DENSE FOG ADVISORY FOR THE NORTHWEST QUADRANT...AND THIS
MAY HAVE TO BE EXPANDED IN AREA WITH TIME. ALSO UPDATED THE
PRECIPITATION CHANCES FOR THE REMAINDER OF THE NIGHT. AREA OF
LIGHT TO MODERATE RAIN WILL CONTINUE TO MOVE SOUTHEAST AND WEAKEN.
LARGE SCALE UPWARD MOTION ASSOCIATED WITH THE POTENTIAL VORTICITY
ANOMALY WILL DECREASE OVERNIGHT.
01/00Z GFS MODEL CONTINUES THE TREND OF BRINGING AN EXTREMELY
DYNAMIC STORM SYSTEM TO THE AREA MONDAY AND TUESDAY...WITH THE
ASSOCIATED THREAT OF SEVERE WEATHER ON THE FRONT SIDE AND WINTER
WEATHER ON THE BACK SIDE.
03
&&
.AVIATION...06Z DISCUSSION.
SOME AVIATION PROBLEMS ARE ARISING LATE THIS EVENING. LOW CLOUDS
ALONG WITH FOG HAS DEVELOPED ALONG NORTHERN ALABAMA AND MISSISSIPPI.
THESE LOW CLOUDS ARE SLOWLY MOVING SOUTHWARD AND IT COULD AFFECT
SOME OF THE NORTHERN SITES (BHM...EET...TCL AND ANB) THROUGH THE
REST OF THE NIGHT. DID A MAJOR OVERHAUL TO THE FORECAST BY ADDING
IFR CONDITIONS. COULD HAVE GONE MORE PESSIMISTIC...BUT DECIDED NOT
TO AT THIS TIME. THERE IS STILL SOME QUESTIONS WHETHER OR NOT THE
FOG WILL AT LEAST BECOME DENSE ENOUGH ON OUR TAF SITES. CLEARING
CONDITIONS COULD BEGIN AS EARLY AS 13Z...BUT IF DENSE FOG DOES
DEVELOP...THIS TIME COULD BE PUSH A LITTLE LATER.
10/ARM
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...DENSE FOG ADVISORY UNTIL 7 AM CST SATURDAY FOR ALZ011>015.
&&
Hazardous weather outlook, Feb 29, 7:50 PM CST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
750 PM CST FRI FEB 29 2008
ALZ011>015-017>050-011803-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
750 PM CST FRI FEB 29 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE FORECAST AREA
MONDAY AFTERNOON AND MONDAY NIGHT. STRONG WINDS...HAIL...AND
ISOLATED TORNADOES ARE ALL POSSIBLE AS AN INTENSIFYING LOW PRESSURE
SYSTEM MOVES OVER THE LOWER MISSISSIPPI VALLEY.
THERE IS A CHANCE OF SNOW SHOWERS ON TUESDAY OVER ALL BUT THE
EXTREME SOUTHERN COUNTIES.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NECESSARY ON MONDAY.
03
Drought, Autauga
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Autauga forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.535, -86.643 (the zone’s center; the record gives no point)
Drought, Bibb
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Bibb forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.999, -87.126 (the zone’s center; the record gives no point)
Drought, Blount
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Blount forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.981, -86.567 (the zone’s center; the record gives no point)
Drought, Bullock
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Bullock forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.100, -85.716 (the zone’s center; the record gives no point)
Drought, Calhoun
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Calhoun forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.771, -85.826 (the zone’s center; the record gives no point)
Drought, Chambers
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Chambers forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.914, -85.392 (the zone’s center; the record gives no point)
Drought, Cherokee
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Cherokee forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.176, -85.604 (the zone’s center; the record gives no point)
Drought, Chilton
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Chilton forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.848, -86.719 (the zone’s center; the record gives no point)
Drought, Clay
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Clay forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.269, -85.861 (the zone’s center; the record gives no point)
Drought, Cleburne
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Cleburne forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.675, -85.519 (the zone’s center; the record gives no point)
Drought, Coosa
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Coosa forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.936, -86.248 (the zone’s center; the record gives no point)
Drought, Dallas
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Dallas forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.326, -87.106 (the zone’s center; the record gives no point)
Drought, Elmore
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Elmore forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.597, -86.149 (the zone’s center; the record gives no point)
Drought, Etowah
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Etowah forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.045, -86.035 (the zone’s center; the record gives no point)
Drought, Fayette
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Fayette forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.721, -87.739 (the zone’s center; the record gives no point)
Drought, Hale
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Hale forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.763, -87.629 (the zone’s center; the record gives no point)
Drought, Jefferson
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Jefferson forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.554, -86.896 (the zone’s center; the record gives no point)
Drought, Lamar
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Lamar forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.779, -88.097 (the zone’s center; the record gives no point)
Drought, Lee
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Lee forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.601, -85.356 (the zone’s center; the record gives no point)
Drought, Lowndes
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Lowndes forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.155, -86.650 (the zone’s center; the record gives no point)
Drought, Macon
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Macon forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.386, -85.693 (the zone’s center; the record gives no point)
Drought, Marengo
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Marengo forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.248, -87.789 (the zone’s center; the record gives no point)
Drought, Marion
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Marion forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.137, -87.887 (the zone’s center; the record gives no point)
Drought, Montgomery
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Montgomery forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.220, -86.208 (the zone’s center; the record gives no point)
Drought, Perry
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Perry forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.639, -87.294 (the zone’s center; the record gives no point)
Drought, Pickens
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Pickens forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.281, -88.089 (the zone’s center; the record gives no point)
Drought, Randolph
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Randolph forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.294, -85.459 (the zone’s center; the record gives no point)
Drought, Russell
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Russell forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.288, -85.185 (the zone’s center; the record gives no point)
Drought, Shelby
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Shelby forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.264, -86.661 (the zone’s center; the record gives no point)
Drought, St. Clair
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- St. Clair forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.716, -86.315 (the zone’s center; the record gives no point)
Drought, Talladega
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Talladega forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.380, -86.166 (the zone’s center; the record gives no point)
Drought, Tallapoosa
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Tallapoosa forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.862, -85.797 (the zone’s center; the record gives no point)
Drought, Tuscaloosa
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Tuscaloosa forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.290, -87.525 (the zone’s center; the record gives no point)
Drought, Walker
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Walker forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.803, -87.297 (the zone’s center; the record gives no point)
Drought, Winston
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Winston forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.149, -87.374 (the zone’s center; the record gives no point)
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Vermont, March 1, 2008$45,000 · 11 events
- Winter Storm in Vermont, March 1, 2008$40,000 · 5 events
- Winter Weather in New York, March 1, 2008$30,000 · 9 events
- Damaging Winds in Alabama, March 1 to 4, 2008$30,000 · 50 kt wind · 2 events
- Drought in Tennessee, March 1 to 31, 200822 events
- Flooding in Missouri, March 1 to 7, 200819 events
- Heavy Snow in Maine, March 1, 200817 events
- Flooding in Indiana, March 1 to 2, 2008$20,000 · 2 events
- Heavy Snow in Maine, March 1 to 2, 200815 events
- Drought in Texas, March 1 to 31, 200813 events
- Heavy Snow in New Hampshire, March 1, 200812 events
- Drought in Virginia, March 1 to 31, 200812 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 91061, 91062, 91063, 91065, 91066, 91067, 91068, 91069, 91070, 91071, 91072, 91073, 91074, 91075, 91076, 91077, 91078, 91079, 91080, 91081, 91082, 91083, 91084, 91085, 91086, 91087, 91088, 91091, 91093, 91094, 91096, 91097, 91099, 91101, 91103.